Alert archive / Washington / Wind Advisories in 2009

Wind Advisory 5, NWS Spokane, WA

March 30, 20098 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho

NWS Spokane, WA issued this wind advisory at Mar 30, 2009, 3:20 PM PDT for 8 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Mar 31, 2009, 8:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 3:20 PM PDT (22:20 UTC)
In effect from
Mar 31, 2009, 8:00 AM PDT
Expired
Mar 31, 2009, 6:02 PM PDT
In force
10 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 302220
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
320 PM PDT MON MAR 30 2009

...A STRONG LOW PRESSURE SYSTEM WILL BRING VERY WINDY CONDITIONS
TO MUCH OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE...

.WEST WINDS OF 25 TO 40 MPH GUSTING UP TO 50 MPH WILL INCREASE
FIRST ACROSS WENATCHEE...THE WATERVILLE PLATEAU AND THE CENTRAL
BASIN AND WORK TOWARD IDAHO IN THE AFTERNOON ON TUESDAY.

WAZ034-035-041-044-310630-
/O.NEW.KOTX.WI.Y.0005.090331T1500Z-090401T0300Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
320 PM PDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY. 

EXPECT WESTERLY WINDS 25 TO 40 MPH GUSTING AS HIGH AS 50 MPH
STARTING TUESDAY MORNING. WINDS WILL CONTINUE INTO THE EARLY
EVENING HOURS. AREAS OF BLOWING DUST MAY ALSO BE PRESENT REDUCING
VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD.

$$

IDZ002-003-WAZ033-036-310630-
/O.NEW.KOTX.WI.Y.0005.090331T1800Z-090401T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
320 PM PDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. 

WEST WINDS WILL INCREASE AT 25 TO 35 MPH GUSTING TO 45 MPH INTO
TUESDAY AFTERNOON AND EVENING. AREAS OF BLOWING DUST MAY ALSO BE
PRESENT REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST
FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

$$
4 follow-up statements
000 
WWUS76 KOTX 310355
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
855 PM PDT MON MAR 30 2009

...A STRONG LOW PRESSURE SYSTEM WILL BRING VERY WINDY CONDITIONS
TO MUCH OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE...

.WEST WINDS OF 25 TO 40 MPH GUSTING UP TO 50 MPH WILL INCREASE
FIRST ACROSS WENATCHEE...THE WATERVILLE PLATEAU AND THE CENTRAL
BASIN AND WORK TOWARD IDAHO IN THE AFTERNOON ON TUESDAY.

WAZ034-035-041-044-311230-
/O.CON.KOTX.WI.Y.0005.090331T1500Z-090401T0300Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
855 PM PDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY. 

EXPECT WESTERLY WINDS 25 TO 40 MPH GUSTING AS HIGH AS 50 MPH
STARTING TUESDAY MORNING. WINDS WILL CONTINUE INTO THE EARLY
EVENING HOURS. AREAS OF BLOWING DUST MAY ALSO BE PRESENT REDUCED
VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD.

$$

IDZ002-003-WAZ033-036-311230-
/O.CON.KOTX.WI.Y.0005.090331T1800Z-090401T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
855 PM PDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY.

WEST WINDS WILL INCREASE AT 25 TO 35 MPH GUSTING TO 45 MPH INTO
TUESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST
FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

$$
000 
WWUS76 KOTX 311227
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
527 AM PDT TUE MAR 31 2009

...A STRONG LOW PRESSURE SYSTEM WILL BRING VERY WINDY CONDITIONS
TO MUCH OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE...

.WEST WINDS OF 25 TO 40 MPH GUSTING UP TO 50 MPH WILL INCREASE
FIRST ACROSS WENATCHEE...THE WATERVILLE PLATEAU AND THE CENTRAL
BASIN AND WORK TOWARD IDAHO IN THE AFTERNOON ON TODAY.

WAZ034-035-041-044-312030-
/O.CON.KOTX.WI.Y.0005.090331T1500Z-090401T0300Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
527 AM PDT TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

EXPECT WESTERLY WINDS 25 TO 40 MPH GUSTING AS HIGH AS 50 MPH
STARTING THIS MORNING. WINDS WILL CONTINUE INTO THE EARLY EVENING
HOURS. AREAS OF BLOWING DUST MAY ALSO BE PRESENT REDUCED
VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD.

$$

IDZ002-003-WAZ033-036-312030-
/O.CON.KOTX.WI.Y.0005.090331T1800Z-090401T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
527 AM PDT TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

WEST WINDS WILL INCREASE AT 25 TO 35 MPH GUSTING TO 45 MPH INTO
THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST
FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

$$
000 
WWUS76 KOTX 311849
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT TUE MAR 31 2009

...A STRONG LOW PRESSURE SYSTEM WILL BRING VERY WINDY CONDITIONS
TO MUCH OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE...


WAZ034-035-041-044-010300-
/O.CON.KOTX.WI.Y.0005.000000T0000Z-090401T0300Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
1149 AM PDT TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL
DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. THE
STRONGEST GUSTS IN THE WENATCHEE...WATERVILLE...MOSES LAKE...GRAND
COULEE WILL LIKELY OCCUR FROM MID TO LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS ON INTERSTATE 90...HIGHWAY
2...AND HIGHWAY 283 SHOULD USE EXTRA CAUTION.


&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD.

$$

IDZ002-003-WAZ033-036-010300-
/O.CON.KOTX.WI.Y.0005.000000T0000Z-090401T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD
1149 AM PDT TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
AFTERNOON AND EVENING. THE STRONGEST WIND GUSTS IN THE
SPOKANE...PULLMAN...MOSCOW...AND COEUR DALENE AREAS WILL BE
BETWEEN 2 PM AND 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS ON INTERSTATE 90...HIGHWAY
2...AND HIGHWAY 195 SHOULD USE EXTRA CAUTION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST
FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

$$
000 
WWUS76 KOTX 010102
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
602 PM PDT TUE MAR 31 2009


IDZ002-003-WAZ033>036-041-044-010215-
/O.CAN.KOTX.WI.Y.0005.000000T0000Z-090401T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
602 PM PDT TUE MAR 31 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. 

WHILE SOME GUSTY WINDS UP TO 35 MPH ARE POSSIBLE AROUND
WENATCHEE...MOSES LAKE...AND ON THE WATERVILLE PLATEAU THROUGH 7
PM...STRONG OR DAMAGING WINDS IN THE ENTIRETY OF THE AREA ARE NOT
ANTICIPATED FOR THE REST OF THE EVENING.

THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST
FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:03 PM PDT, 17 minutes earlier.

Area forecast discussion, Mar 30, 3:03 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
303 PM PDT MON MAR 30 2009

.SYNOPSIS...HIGH PRESSURE WILL BRING A SHORT BREAK IN THE ACTIVE
WEATHER TODAY. ANOTHER IN A SERIES OF SPRING STORMS WILL MOVE
INTO THE REGION TONIGHT AND TUESDAY...FOR ANOTHER ROUND OF WET
AND WINDY WEATHER. THROUGH THE REMAINDER OF THE WORK WEEK THE
WEATHER WILL REMAIN UNSETTLED...COOL AND BREEZY. STORMS BEARING
MODERATE MOUNTAIN SNOW AMOUNTS AND MOSTLY VALLEY RAIN WILL RETURN
AGAIN ON THURSDAY AND FRIDAY.

&&

.DISCUSSION...
.SYNOPSIS...STRONG WEST TO NORTWEST FLOW ALOFT WILL BRING ANOTHER
VIGOROUS WEATHER SYSTEM INTO THE REGION LATE TONIGHT. THIS STORM WILL
BRING A MIX OF SNOW AND RAIN IN THE HIGHER VALLEYS AND SNOW IN THE
CASCADES AND IDAHO PANHANDLE MOUNTAINS. THE CENTRAL BASIN WILL SEE
VERY WINDY CONDITIONS IN THE CENTRAL BASIN...WENATCHEE AND
WATERVILLE PLATEAU AREAS TUESDAY MORNING AND PERSIST INTO THE
AFTERNOON. THROUGH THE REMAINDER OF THE WORK WEEK...THE WEATHER
WILL REMAIN UNSETTLED...COOL AND BREEZY. STORMS BEARING MODERATE
MOUNTAIN SNOW AMOUNTS AND MOSTLY VALLEY RAIN WILL RETURN AGAIN ON
THURSDAY AND FRIDAY.

&&

.DISCUSSION...

...VERY WINDY CONDITIONS DEVELOPING ACROSS EASTERN WASHINGTON AND
THE IDAHO PANHANDLE...

TONIGHT THROUGH TUESDAY...

THE BIG STORY WITH THIS NEXT WEATHER SYSTEM IS VERY WINDY...25 TO
35 MPH GUSTING TO NEAR 50 MPH WIND CONDITIONS ACROSS MUCH OF
EASTERN WASHINGTON AND THE IDAHO PANHANDLE TUESDAY INTO TUESDAY
EVENING. WIND ADVISORIES WILL BE IN EFFECT FOR THESE CONDITIONS.

A PACIFIC WEATHER SYSTEM DRIVEN BY A 180KT 300MB JET
WILL BEAR DOWN ON THE PACIFIC NORTHWEST LATER TONIGHT INTO TUESDAY
BRINGING WITH IT A FAST MOVING COLD FRONT. THIS EVENING WILL SEE
INCREASING MID AND HIGH LEVEL MOISTURE IN THE WARM SECTOR WITH A
FEW SHOWERS NORTH AND EAST OF SPOKANE. SNOW WILL MOVE INTO THE
CASCADES BUT WILL MAINLY IMPACT NEAR THE CREST WITH WIND SHADOWING
LIMITING PRECIPITATION INTO THE LOWER EAST SLOPES. FARTHER EAST
SNOW AND RAIN WILL IMPACT MOSTLY THE PANHANDLE WHERE PRECIP.
CONCENTRATION APPEARS TO BE GREATEST. A SNOW ADVISORY FOR THE
CENTRAL PANHANDLE MOUNTAINS WILL BE ISSUED FOR MODEST VALLEY
ACCUMULATION GOING INTO TUESDAY AFTERNOON AND EVENING.

AS A PACIFIC HIGH PRESSURE RIDGE BUILDS UPSTREAM TUESDAY THE FLOW
ALOFT WILL TURN MORE NORTWEST WHICH WILL CONCENTRATE PRECIP OVER
THE CAMAS PRAIRIE. SNOW LEVELS WILL FALL TO THE GROUND TUESDAY
AFTERNOON WITH ANOTHER 2 TO 4 INCHES OF SNOW POSSIBLE THERE. TC

TUESDAY NIGHT THROUGH THURSDAY NIGHT...THE REGION WILL BE UNDER
PROGRESSIVE AND MOIST NORTHWEST FLOW ALOFT DURING THIS PERIOD WITH
ONE SYSTEM EXITING THE AREA TUESDAY NIGHT AND A SECOND FRONTAL
SYSTEM AFFECTING THE INLAND NORTHWEST OVERNIGHT WEDNESDAY. AS THE
FIRST UPPER TROUGH MOVES EAST TUESDAY NIGHT...INSTABILITY SHOWERS
WILL LINGER OVER THE IDAHO PANHANDLE. SNOW SHOWERS WILL ALSO
CONTINUE FOR THE NORTHEAST BLUE MTS AND THE CAMAS PRAIRIE UNDER
NORTHWEST UPSLOPE FLOW. WINTER HIGHLIGHTS CONTINUE THROUGH 06Z FOR
THE CENTRAL PANHANDLE MTS AND THE CAMAS PRAIRIE. WINDS ACROSS THE
BASIN WILL DIMINISH TUESDAY NIGHT. A MID LEVEL SHORTWAVE RIDGE
WILL ALLOW A BRIEF RESPITE FROM THE PRECIPITATION ON WEDNESDAY
MORNING BUT MOISTURE WILL RIDE ALONG THE RIDGE AHEAD OF AN
ADVANCING WARM FRONT. LIGHT PRECIPITATION WILL SPREAD EAST FROM
THE CASCADES WEDNESDAY AFTERNOON TO THE REST OF THE FORECAST AREA
WEDNESDAY NIGHT. THE BEST CHANCE OF PRECIPITATION WILL BE WITH THE
COLD FRONTAL PASSAGE THURSDAY MORNING. DAYTIME SNOW LEVELS WILL BE
IN THE 2000-3000 FT RANGE ON WEDNESDAY THEN RISE A BIT ON
THURSDAY. ONCE THE COLD FRONT MOVES EAST...WESTERLY FLOW WILL DRY
OUT THE EAST SLOPES AND BASIN WHILE THE EASTERN MOUNTAINS WILL SEE
SCATTERED INSTABILITY SHOWERS IN UPSLOPE FLOW. THE LINGERING UPPER
TROUGH OVER THE REGION WILL KEEP TEMPERATURES SEVERAL DEGREES
BELOW SEASONAL NORMALS. /KELCH

FRIDAY THROUGH MON...FOLLOWING THE COLD FROPA FRIDAY MORNING...IT
WILL TAKE QUITE SOME TIME TO TRANSITION FROM THE COOL AND UNSTABLE
AIRMASS ACCOMPANYING THE UPPER TROF/COLDFNT SYSTEM TO A MORE
SEASONABLE AND WARMER REGIME. HOWEVER...THE PLUS SIDE OF BEING
UNDER THE INFLUENCE OF A STEERING FLOW THAT IS AS NON-PROGRESSIVE
AS THE ONE THAT DEVELOPS BY SAT IS THAT THE BREAK IN PCPN AS THE
UPPER RIDGE BUILDS OVER THE PAC NW (AND THE ACCOMPANYING WARMER
TEMPS) SHOULD BE NOTABLE RELATIVE TO THE NUMEROUS QUICK-MOVING
WAVES THE LAST FEW WEEKS WITH A SEEMINGLY ENDLESS BARRAGE OF PCPN. FAVORING
THE LESS PROGRESSIVE AND SOMEWHAT BLOCKED STEERING FLOW AS THE
UPPER TROF SETS UP OFF THE WRN CONUS MEANS THAT WELL BE GOING
WITH A FCST THAT FOLLOWS MORE CLOSELY THE SLOWER ECMWF...AND
DISCOUNTS THE GFS WHICH EJECTS THE FIRST SHORT-WAVE OUT OF THE
PARENT LONGWAVE TROF AND INTO ERN WA AS SOON AS SAT NIGHT.
ALSO...WEVE WARMED HI TEMPS A NUMBER OF DEGREES F UNDER A
STRONGER PRE-FRONTAL THERMAL RIDGE. BZ

&&

.AVIATION...
VOLCANIC ASH FROM MOUNT REDOUBT WAS REPORTED BETWEEN 35KFT AND
39KFT MSL SUNDAY EVENING AROUND KGEG...AND MODEL PLOTS SHOWED IT A
POSSIBLE HAZARD EARLY THIS MORNING. THE ASH FLOW FROM THE MOST
RECENT REDOUBT ERUPTION IS MOVING NORTHEAST OF THE VOLCANO. REFER
TO POSSIBLE SIGMETS AND ADVISORIES FROM THE ANCHORAGE OR MONTREAL
VAAC FOR ASH INFORMATION. ISOLATED SHRASN WILL CONTINUE OVER THE
CENTRAL IDAHO PANHANDLE TODAY. MVFR CEILINGS IN THE KCOE AREA WILL
LIFT EARLY THIS AFTERNOON. HIGH CLOUDS WILL BE MOVING IN WITH VFR
CONDITIONS EXPECTED EVERYWHERE BY THIS AFTERNOON. A WARM FRONT
WILL CROSS THE CASCADES BETWEEN 00-06Z TONIGHT. THIS WILL LOWER
THE CLOUD DECK BELOW OVC100. EXPECT CIGS TO DETERIORATE FURTHER TO
MVFR CONDITIONS WITH INCREASING CHANCES OF MIXED PRECIPITATION AFT
09Z TUESDAY MORNING. AFTER 15Z TUESDAY SOUTHWEST WINDS WILL
INCREASE WITH GUSTS OF 20 TO 30 KTS ACROSS THE BASIN BY 18Z. /EK

&&

.AVIATION...
VOLCANIC ASH FROM MOUNT REDOUBT WAS REPORTED BETWEEN 35KFT AND
39KFT MSL SUNDAY EVENING AROUND KGEG...AND MODEL PLOTS SHOWED IT A
POSSIBLE HAZARD EARLY THIS MORNING. THE ASH FLOW FROM THE MOST
RECENT REDOUBT ERUPTION IS MOVING NORTHEAST OF THE VOLCANO. REFER
TO POSSIBLE SIGMETS AND ADVISORIES FROM THE ANCHORAGE OR MONTREAL
VAAC FOR ASH INFORMATION. ISOLATED SHRASN WILL CONTINUE OVER THE
CENTRAL IDAHO PANHANDLE TODAY. MVFR CEILINGS IN THE KCOE AREA WILL
LIFT EARLY THIS AFTERNOON. HIGH CLOUDS WILL BE MOVING IN WITH VFR
CONDITIONS EXPECTED EVERYWHERE BY THIS AFTERNOON. A WARM FRONT
WILL CROSS THE CASCADES BETWEEN 00-06Z TONIGHT. THIS WILL LOWER
THE CLOUD DECK BELOW OVC100. EXPECT CIGS TO DETERIORATE FURTHER TO
MVFR CONDITIONS WITH INCREASING CHANCES OF MIXED PRECIPITATION AFT
09Z TUESDAY MORNING. AFTER 15Z TUESDAY SOUTHWEST WINDS WILL
INCREASE WITH GUSTS OF 20 TO 30 KTS ACROSS THE BASIN BY 18Z. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        31  43  26  40  32  44 /  20  70  20  20  60  30
COEUR DALENE  32  40  24  39  29  42 /  20  80  30  20  70  40
PULLMAN        33  41  27  40  33  44 /  20  70  30  20  60  50
LEWISTON       37  47  33  48  37  50 /  10  60  30  20  50  40
COLVILLE       31  46  24  44  30  46 /  30  80  10  30  60  20
SANDPOINT      30  40  24  38  28  40 /  60  80  20  30  70  30
KELLOGG        30  37  23  35  29  39 /  60  90  50  30  70  60
MOSES LAKE     33  55  31  48  34  53 /  10  20   0  10  20  10
WENATCHEE      34  55  33  46  35  52 /  10  20   0  20  30  10
OMAK           32  54  29  47  32  51 /  20  20   0  20  30  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM TO 8 PM PDT TUESDAY FOR COEUR DALENE
     AREA...IDAHO PALOUSE.

     WINTER WEATHER ADVISORY FROM 8 AM TO 11 PM PDT TUESDAY FOR
     CENTRAL PANHANDLE MOUNTAINS.

     WINTER WEATHER ADVISORY FROM 11 AM TO 11 PM PDT TUESDAY FOR
     LEWIS AND SOUTHERN NEZ PERCE COUNTIES.

WA...WIND ADVISORY FROM 11 AM TO 8 PM PDT TUESDAY FOR SPOKANE AREA...
     WASHINGTON PALOUSE.

     WIND ADVISORY FROM 8 AM TO 8 PM PDT TUESDAY FOR MOSES LAKE
     AREA...UPPER COLUMBIA BASIN...WATERVILLE PLATEAU...
     WENATCHEE AREA.

&&
Hazardous weather outlook, Mar 30, 5:55 AM PDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
555 AM PDT MON MAR 30 2009

IDZ001>004-026-027-WAZ031>038-041>044-311300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
555 AM PDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RAIN AND SNOW SHOWERS WILL BE ON THE DECREASE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF SPRING STORMS WILL AFFECT THE WEATHER ACROSS THE
REGION THROUGH THE WEEK. THESE STORMS WILL BRING MOUNTAIN SNOW AND
VALLEY RAIN AND SNOW AT TIMES THROUGH FRIDAY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:20 PM PDTWinter Weather AdvisoryOTXBenewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more29 hr

Nearby

Wind Advisories in Washington, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.